The Diabetes Forum Support Community For Diabetics Online banner

1 - 5 of 5 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hi, after symptoms and diagnosis from dr. I started metformin and watching my sugar intake, been going good till about 2 weeks ago, I am overweight and have a very physical job sometimes. With the heat this year and work load I have lost about 35# and physically feel much better and don't want to gain again it but all of a sudden I started having seizures, confusion, sweats, passed out once and tired and weak with dizziness. I am in the process of getting insurance started and don't want to flag any thing before it starts. Usually it gets worse after eating bring levels from 60 - 70 to about 140. I am a 43 year old male, any suggestions till I can see a dr., thank you, Stephen.
 

·
Registered
Joined
·
554 Posts
Perhaps with the weight loss in conjunction with the heat and hard work that your dosage amount for met is too high for you now and you are experiencing lows as a result? Your symptoms sound like they could be lows, perhaps you are dropping lower than the 60-70's and by the time you test, glycogen has been kicked in by your liver? Or are you experiencing dehydration? IDK...I am not as smart is this stuff as some others in the Forum so I hope you get some responses.
 

·
Registered
Joined
·
78 Posts
How often are you testing? I definitely think you would benefit from testing more often. Another thing I would consider is to keep a log of your day to day symptoms and anything out of the ordinary.. that way when you do get to see a doctor, they can have a better idea of what has been going on over the summer.
 

·
Registered
Joined
·
8,607 Posts
I agree, your symptoms sound very like hypoglycaemia.

Cadydid is absolutely right - track it for several days with regular testing before and after meals and during and after attacks. Then see your doctor armed with the data.

I'd also see the doctor sooner rather than later and don't play with your meds without discussing it first.

John
 

·
Registered
Joined
·
4,368 Posts
How much metformin are you taking? It sounds like you may be spiking very quickly and then crashing very quickly. This is the result of Insulin Resistance. Most diabetics are told to watch sugar, but you need to watch you total carb intake. This includes fruit, bread, chips, pasta, juice, potatoes, rice and cereal. Once you limit these foods you will find you don't spike as high, so you don't crash as much.
 
1 - 5 of 5 Posts
Top